| Model Number |
1006 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
05/01/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the tip of the guidewire detached inside a patient during a procedure.A savion flx guidewire was selected for a procedure.While working in the distal posterior artery, which was roughly 2.5mm and occluded, the tip of the guidewire detached inside the patient.The physician was able to retrieve the guidewire fragment with a snare wire.There were no patient complications reported.
Event or Problem Description
Additional Manufacturer Narrative
Device evaluated by mfr: the guidewire was returned together with its original opened pouch.The returned guidewire had the distal tip bent.The polymer jacket distal end was detached and it was not returned.The detached section was located approximately at 298.4 cm from the proximal end.The bent section found in the distal tip was located approximately at 296 cm from the proximal end.No more visual damages were found in the device.Upon microscopic inspection, detailed pictures of the affected area were captured.Dimensional inspection revealed that the overall length could not be performed due to device condition (polymer jacket distal end detached).The outer diameter (od) of the distal tip could not be performed due to device condition (polymer jacket distal end detached).The od of middle of the device was within specification.The od of the proximal section was within specification.